MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS; MONOFOCAL IOLS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Disturbances (2140); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event exact date was not provided only that it occurred after the cataract operations in (b)(6) 2015.Implant date - exact date not provided but surgery was in (b)(6) 2015.Explant date - not applicable at lens remains implanted.(b)(6).(b)(4).Device evaluation: the intraocular lens (iol) was not returned.Therefore, the product testing could not be performed and the reported issue could not be verified.Manufacturing record review: a review of the manufacturing records was performed.There were no discrepancies found during the review.The documentation shows that the production order was manufactured according to specifications.There was no associated deviation or non-conformity reports found in the review related to the report.The lenses were released according specification in compliance with the product intended use as required.A search of complaints revealed no additional investigation requests received for this production order number.Labeling evaluation: the directions for use (dfu) were reviewed.The dfu adequately provides instructions, precautions, and warnings for the proper use and handling of the lenses.Based on the results of the investigation, no quality product deficiency was identified.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a cataract patient underwent intraocular lens (iol) implantations in (b)(6) 2015 in both eyes.Post implant(s) the patient complained of mono-ocular vertical double images/ghost images with both eyes.Contact lenses with astigmatism correction were used to try to resolve the issue.During follow up the account reported there is no loss of best corrected visual acuity (bcva) equal to or above 2 lines or induced astigmatism of 2 or more diopters.They also reported there has been no secondary surgical operation being performed or that the astigmatism had increased in severity.They indicated that the symptoms are significantly interfering with activities of daily living despite the use of spectacles.Finally the account mentioned that the astigmatism is not related to the surgical procedure.Both lenses remain implanted.Since both eyes were affected this report is for one of the iol¿s for one of the eyes.A separate report is being submitted for the other iol for the other eye.
 
Additional Manufacturer Narrative
Medical affairs representative spoke to surgeon and both agree that the patient's bilateral monocular diplopia is not caused by the intraocular lens.It is believe it is some sort of higher order aberration in the cornea.The surgeon will try alphagan or a mild constricting drop as well as colored contact lenses with a smaller pupil size.Note that the symptoms disappear with pinhole.

Brand Name
TECNIS
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6543108
Report Number2648035-2017-00792
Device Sequence Number11021044
Product Code HQL
UDI-Device Identifier05050474528956
UDI-Public(01)05050474528956(17)190618
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/18/2019
Device Model NumberZA9003
Device Catalogue NumberZA90030170
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/05/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2017
Supplement Report FDA Received Date05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;